MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE ADAPTER; KGZ ACCESSORIES, CATHETER

COOK INC THAL-QUICK CHEST TUBE ADAPTER; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the thal-quick chest tube adapter leaked "at the level of the stopcock under the injection site" (sic).The chest tube set itself was placed in auxiliary access for pleural fluid drainage.The operator was attempting to administer urokinase/nacl and then pulmozyme/nacl.The injection was ultimately performed by taking off the cap on the stopcock and placing a cap on the 1st injection site, which did not leak.Additionally, the customer reported that the instruction for use (ifu) were not shipped with the device, so the operator was not sure if the device was suitable for injection or not.The clinical consequences which resulted from the product issue were reported to be a loss of the patient's medicine as well as a delay of the intended injection.The product is reportedly unavailable for evaluation.
 
Additional Manufacturer Narrative
The chest tube set was placed in axillary access for pleural fluid drainage.Initial report stated that it was placed in auxiliary access.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, manufacturing instructions, specifications, and quality control data was conducted during the investigation.The device in question, photos, operating reports, x-rays, and scans were requested; but the reporter indicated that no such material will be provided.The complaint device was not returned; therefore, no physical examination could be performed.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product, as well as the component device history records, show no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.However, appropriate measures have been initiated for this failure mode.We will continue to monitor for similar complaints and have notified the proper personnel about this event.

Brand Name
THAL-QUICK CHEST TUBE ADAPTER
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7015400
Report Number1820334-2017-03794
Device Sequence Number944744
Product Code KGZ
UDI-Device Identifier00827002074675
UDI-Public(01)00827002074675(17)200901(10)8188676
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TQF-28.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1